MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV 3F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV 3F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1173118
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rees1289 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch "stylet has concerning kink that looks like it could have easily fractured inside patient.There was minimal resistance advancing or retracting catheter during procedure.Nothing about the procedure makes nurse believe it may have caused such a severe kink in stylet." additional information provided 2/9/2021: it was reported kink found after placement.Minimal resistance advancing or retracting catheter during procedure.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked stylet is confirmed but the exact cause remains unknown.One 3cg stylet was returned for evaluation.The white cable was returned cut.A sharp 90-degree bend was present 5.3 cm from the distal end.An additional slight bend was noted 5.8 cm from the distal end.Microscopic observation of the kink location and distal end revealed the stylet to be intact.The sharp kink was located in between two magnets within the polyimide tubing.The polyimide tubing was cut near the damaged region in order to measure the wall thickness.The wall thickness was found to be within manufacturing specification.Based on the condition of the returned sample, possible contributing factors include damage during handling, damage during insertion, and advancement against resistance.Since a kink in the stylet tubing was observed, the complaint is confirmed but the exact cause remains unknown.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC SV 3F SL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11340833
Report Number3006260740-2021-00367
Device Sequence Number2384855
Product Code LJS
UDI-Device Identifier00801741086892
UDI-Public(01)00801741086892
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1173118
Device Catalogue Number1173118
Device Lot NumberREES1289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;